A man in his 30s presented with bilateral blurry vision a week after starting prednisone therapy for a presumed seronegative spondyloarthropathy. He had no other pertinent medical history and no relevant ocular history other than anisometropia, for which he wears a corrective contact lens in his right eye. At his initial ophthalmology visit, his best-corrected visual acuity was 20/40 OD and 20/20 OS. In both corneas, he had numerous multicolored, highly refractile crystals located primarily in the subepithelium and anterior stroma (Figure 1). No deposits were noted in the retina of either eye on funduscopic examination.
Starr MR, Maguire LJ, Salomão DR. Bilateral Corneal Deposits 1 Week After Starting Oral Prednisone Therapy. JAMA Ophthalmol. 2018;136(5):591–592. doi:10.1001/jamaophthalmol.2017.5316
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: